Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Raleigh, NC

May 13, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 13, 2011, 8:34 PM EDT for 5 counties in North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 8:34 PM EDT (00:34 UTC)
Expired
May 13, 2011, 9:30 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 8:42 PM EDTTSTM WND DMG8 Wsw Hobbton, NCMULTIPLE TREES DOWN NEAR MIDWAY ALONG HIGHWAY 421
May 13, 8:44 PM EDTTSTM WND DMG4 Ene Autryville, NCTREE DOWN ON LEROY AUTRY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 7:21 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS52 KRAH 140034
SVRRAH
NCC051-085-101-163-191-140130-
/O.NEW.KRAH.SV.W.0074.110514T0034Z-110514T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS EXTENDING FROM EASTOVER TO NEAR BENSON MOVING 
  EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH   
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON GROVE...
  GRANTHAM...
  CLINTON...
  BENSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3500 7873 3523 7861 3550 7865 3546 7792
      3518 7800 3519 7805 3517 7807 3518 7816
      3509 7817 3508 7815 3505 7815 3493 7815
TIME...MOT...LOC 0032Z 272DEG 22KT 3529 7843

$$

BADGETT
2 follow-up statements
254 
WWUS52 KRAH 140058
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT FRI MAY 13 2011

NCC051-085-140107-
/O.CAN.KRAH.SV.W.0074.000000T0000Z-110514T0130Z/
CUMBERLAND NC-HARNETT NC-
858 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST HARNETT AND EAST 
CUMBERLAND COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3499 7865 3502 7865 3526 7844 3549 7860
      3546 7792 3519 7800 3519 7805 3517 7807
      3518 7816 3509 7817 3505 7815 3498 7815
      3494 7822
TIME...MOT...LOC 0057Z 261DEG 27KT 3527 7820

$$

NCC101-163-191-140130-
/O.CON.KRAH.SV.W.0074.000000T0000Z-110514T0130Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
858 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN SAMPSON...WESTERN WAYNE AND SOUTHERN JOHNSTON
COUNTIES...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THIS LINE EXTENDED FROM 
SMITHFIELD TO HOBBTON TO ROSEBORO... MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCETON...MAR-MAC...
BROGDEN AND GOLDSBORO.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3499 7865 3502 7865 3526 7844 3549 7860
      3546 7792 3519 7800 3519 7805 3517 7807
      3518 7816 3509 7817 3505 7815 3498 7815
      3494 7822
TIME...MOT...LOC 0057Z 261DEG 27KT 3527 7820

$$

BADGETT
949 
WWUS52 KRAH 140130
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT FRI MAY 13 2011

NCC101-163-191-140138-
/O.EXP.KRAH.SV.W.0074.000000T0000Z-110514T0130Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
930 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WESTERN
WAYNE AND SOUTHERN JOHNSTON COUNTIES EXPIRES AT 930 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. HOWEVER... STRONG THUNDERSTORMS WILL 
CONTINUE TO AFFECT THE GOLDSBORO TO CLINTON AREAS THROUGH 1000 PM. 
FREQUENT LIGHTNING... GUSTY WINDS TO 40 MPH... AND VERY HEAVY RAIN 
WILL OCCUR WITH THESE STORMS. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3499 7865 3502 7865 3526 7844 3549 7860
      3546 7792 3519 7800 3519 7805 3517 7807
      3518 7816 3509 7817 3505 7815 3498 7815
      3494 7822
TIME...MOT...LOC 0128Z 261DEG 27KT 3530 7792

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:00 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 13, 7:00 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA
OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM...

A STATIONARY FRONT LINGERS OVER NC EARLY THIS EVENING FROM THE TRIAD
REGION SE THROUGH THE TRIANGLE AREA. CLUSTER OF THUNDERSTORMS HAVE
BEEN DEVELOPING ALONG AND NEAR THE BOUNDARY WITH THE MAIN THREAT OF
SEVERE FROM LARGE HAIL. THE STORMS HAVE BEEN DEVELOPING TOWARD THE
MOST UNSTABLE AIR ALONG AND WEST OF THE BOUNDARY. THEREFORE...
ERRATIC STORM MOTIONS HAVE BEEN OBSERVED. ONE STORM OVER FORSYTH
MOVED SE WHILE ANOTHER THAT DEVELOPED OVER WESTERN DAVIDSON MOVED
NORTHWEST INTO YADKIN AND WESTERN FORSYTH... MERGING WITH THE
PREVIOUS ONE. THIS TYPE OF ERRATIC MOVEMENT SHOULD CONTINUE WITH THE
GENERAL STORM MOTION OF 270 AT 25KT.

SHEAR IS AROUND 25 TO 30KT... AND THIS COULD LEAD TO SOME
RATIONING STORMS. THIS HAS BEEN OBSERVED NEAR ROXBORO WITH THE
CURRENT CELL NOW TURNING TO THE SE AT 20 MPH. THEREFORE AN ISOLATED
TORNADO IS POSSIBLE.

IT APPEARS THAT A COLD POOL IS BEGINNING TO DRIVE THE CONVECTIVE
ACTIVITY OFF THE BLUE RIDGE. IT IS UNCLEAR IF THIS ACTIVITY WILL
DEVELOP INTO A LARGE BOW ECHO AND SURGE INTO OUR NW PIEDMONT.
CURRENT INDICATIONS ARE THAT THIS IS POSSIBLE... ESPECIALLY ALONG
THE NC/VA BORDER REGION. WIND DAMAGE WOULD BE THE PRIMARY THREAT.

-BADGETT

&&

.SHORT TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM FRIDAY...

VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH
CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING
THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN
PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH
CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING
INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY
COMPLEX EXITING THE AREA TOWARD SUNSET.

OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH
TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND
LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD
GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST.

SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER
TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL
MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW
ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF
THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH
DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS
VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE
CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF
THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC
WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID
LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR
SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS
OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER
LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL
CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT...
CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST
SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES
EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF
THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND
MARGINALLY SEVERE HAIL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE
BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE
HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE
BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE
WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING
VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY
ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE
SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS...
WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 215 PM...

EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH
SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH
SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE
AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST
WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT...
ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO
DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING
SATURDAY BEFORE LIFTING TO MVFR.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH
WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH
GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH
MORNING WITHIN A FEW HOURS OF SUNRISE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...RLH/MWS
LONG TERM...MWS
AVIATION...RLH
Hazardous weather outlook, May 13, 7:29 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT FRI MAY 13 2011

NCZ026>028-042-043-077-078-085-086-088-089-142330-
FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
729 PM EDT FRI MAY 13 2011

...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>009-021>025-038>041-073>076-083-084-142330-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
729 PM EDT FRI MAY 13 2011

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ010-011-142330-
WARREN-HALIFAX-
729 PM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE AIR MASS OVER
CENTRAL NORTH CAROLINA. A FEW MAY BECOME SEVERE WITH THE PRIMARY
THREAT DAMAGING DOWNBURST WINDS... AND TO A LESSER DEGREE ONE INCH
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

In the hours before

Special weather statement, May 13, 7:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI MAY 13 2011

NCZ088-089-140100-
CUMBERLAND-SAMPSON-
758 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 900 PM EDT...

AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STEDMAN...OR ABOUT 12 MILES EAST OF FAYETTEVILLE...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOBBTON.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3521 7897 3523 7890 3525 7867 3525 7862
      3526 7860 3527 7850 3526 7847 3525 7841
      3529 7831 3526 7827 3487 7816 3485 7892
TIME...MOT...LOC 2358Z 258DEG 14KT 3508 7866

KRR
Local storm report, May 13, 8:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     2 SSE DONNAHA           36.21N  80.42W
05/13/2011                   FORSYTH            NC   911 CALL CENTER

            4 TREES DOWN AT THE INTERSECTION OF RIVERBLUFF FARMS
            ROAD NEAR ROUTE 67. TREES BLOKED RIVERBLUFF FARMS ROAD.

&&

EVENT NUMBER RAH1100615

BLAES
Local storm report, May 13, 8:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             4 E OLIVIA              35.37N  79.03W
05/13/2011  E0.88 INCH       HARNETT            NC   BROADCAST MEDIA

            PEA AND NICKEL SIZED HAIL IN HARNETT CO.

&&

EVENT NUMBER RAH1100616

SEC
Local storm report, May 13, 8:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     8 SSE SUTPHIN           35.78N  79.30W
05/13/2011                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN OFF SILK HOPE GUM SPRINGS ROAD

&&

EVENT NUMBER RAH1100617

BLAES
Local storm report, May 13, 8:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     5 N GOLDSTON            35.66N  79.31W
05/13/2011                   CHATHAM            NC   911 CALL CENTER

            UTILITY POLE SNAPPED AND POWERLINES DOWN IN ROCK BRIDGE
            ROAD NEAR ROUTE 602

&&

EVENT NUMBER RAH1100619

BLAES
Local storm report, May 13, 8:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 E PARKWOOD            35.89N  78.87W
05/13/2011  M0.75 INCH       DURHAM             NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1100620

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:46 PM EDTSpecial Weather StatementRAHDavidson, Randolph59 min
May 13, 9:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth34 min
May 13, 10:25 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
May 13, 11:14 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond61 min
May 13, 11:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 14, 12:22 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Nash, Orange, Wake53 min
May 14, 1:25 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake50 min
May 14, 2:06 AM EDTSevere Thunderstorm WarningRAHJohnston39 min
May 14, 2:28 AM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wilson97 min
May 14, 3:12 AM EDTSpecial Weather StatementRAHGreene33 min
May 14, 12:29 PM EDTSpecial Weather StatementRAHRandolph46 min
May 14, 2:18 PM EDTSpecial Weather StatementRAHOrange42 min
May 14, 2:32 PM EDTSevere Thunderstorm WarningRAHDurham, Orange43 min
May 14, 2:49 PM EDTSpecial Weather StatementRAHSampson56 min
May 14, 2:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange41 min
May 14, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 14, 3:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville44 min
May 14, 3:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne37 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham, Wake13 min
May 14, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland21 min
May 14, 4:03 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne42 min
May 14, 4:44 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson61 min
May 14, 4:45 PM EDTSpecial Weather StatementRAHAnson45 min
May 14, 4:50 PM EDTSpecial Weather StatementRAHWake40 min
May 14, 5:22 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash53 min
May 14, 5:35 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
May 14, 5:52 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 14, 7:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.